MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®. CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER

MERIT MEDICAL MANUFACTURING IMPRESS®. CATHETER; INTRAVASCULAR, DIAGNOSTIC CATHETER
Catalog Number 465356MHK-NB
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a peripheral vascular procedure, a catheter tip detached within the patient.The physician had successfully acquired retrograde arterial access and had negotiated the patient's ilio-femoral conduit with an interventional guidewire and 4f catheter.The physician states that during a difficult catheter removal process, from the patient's common iliac artery the catheter hub detached.Additional attempts in removing the catheter from the patient resulted in catheter tip detachment as well.Removal of the remaining catheter was not difficult.The physician exchanged the primary sheath for a longer 6f secondary sheath for foreign body removal.The sheath was advanced over the detached foreign body successfully and removed liberating the patient's iliac conduit.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Only the catheter hub and tip returned for investigation.Since the device arrived damaged according to the incident description, the complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the catheter during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Corrective actions are in progress.

Brand Name
IMPRESS®. CATHETER
Common Device Name
INTRAVASCULAR, DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key13640690
Report Number3010665433-2022-00021
Device Sequence Number2187533
Product Code DQO
UDI-Device Identifier00884450023198
UDI-Public884450023198
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Catalogue Number465356MHK-NB
Device Lot NumberE2291297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown